U.S. doctors online nowAsk doctors free
Brooklyn, NY
A 36-year-old female asked:

hi i got my period on september 24 and ended sunday but today late i found i am spotting and i am on birth control should i be worried?

1 doctor answer3 doctors weighed in
Dr. Lori Semel
Pediatrics 35 years experience
Breakthrough: Probably breakthrough bleeding. The bcp you are on may not be a strong enough hormonal dosage. You should consult with your GYN for advice, if it continues.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 19-year-old female asked:

This morning i was spotting and now my period is dark brown and gooey. It also is very sticky. I'm also not on birth control. What can it be?

1 doctor answer2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Irregular periods: Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections & hormonal changes can cause spotting. If there is a concern for pregnancy then do a home pregnancy test . There are many options available to help regulate the menstrual cycle. Schedule a visit.
Canada
A 20-year-old female asked:

I was on birth control for three months about 9 months ago. Since then, my period has become more like spotting then an actual flow. Why is this?

1 doctor answer1 doctor weighed in
Dr. Gerard Honore
Fertility Medicine 29 years experience
Can't say: But almost for certain not related to the birth control. See a doctor to sort it out further.
New York, NY
A 41-year-old female asked:

My period started on spotting Tuesday and medium flow on Wednesday then it stop today. I am 41 and on birth control. ?

1 doctor answer2 doctors weighed in
Dr. Margaret Gourlay
Family Medicine 23 years experience
Spotting: This type of lighter flow can be normal when you are on birth control pills.
A 42-year-old member asked:

There was spotting on birth control during period week, then nothing. Was that my period?

1 doctor answer4 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
It may have been a: light period or spotting. The main reason for light periods is a change in hormone levels. Causes for what seems to be a light period can include: implantation bleeding in early pregnancy, thyroid problems, eating disorders, excessive exercise, initial periods for a girl, use of an intrauterine device, oral contraceptives & perimenopause.
IN
A 17-year-old female asked:

I've been on birth control for 9 months & out of those 9 months I've been on my period or spotting non stop for 5 months July- Dec is that normal ?

1 doctor answer1 doctor weighed in
Dr. Harold Fields
Family Medicine 61 years experience
Periods: No,it is not normal. You should see your doctor as you may need a change of BC,s

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 31, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.